MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG13160-0615-1S
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that 2 pipelines experienced resistance at the distal segment of 2 phenom 21 catheters during deployment.The patient was undergoing treatment for pipeline embolization of a previously coiled aneurysm with recurrence.It was a saccular, u nruptured aneurysm in the right posterior communicating artery with a max diameter of 3.9 mm and a 1.61 mm neck diameter.The landing zone was 3.5mm distally and 3.5 mm proximally.The access vessel was the right femoral artery with a diameter of 4.7 mm.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment was administered, the pru level was 44.It was reported that the patient had tight tortuosity in right cervical internal carotid artery and high posterior genu.Previously ruptured posterior communicating artery aneurysm coiled 3 years ago, now presenting with recurrence at the neck.The plan was to treat with pipeline.Pulled phenom 21 catheter (shelf stock) with pipeline vantage (trunk stock).Starteddeployment at the carotid terminus, as device was coming across the neck of the aneurysm the distal end of the device fell proximally.Physician attempted to recapture the device and reposition, but the pipeline would not resheath into microcatheter.After several attempts, physician pulled out the microcatheter/pipeline system and decided to try again with new phenom 21 catheter (shelf stock) with pipeline vantage (trunk stock).The exact same thing happened again.This second micro/ped3 system was pulled out.Decided to try for 3rd time with phenom 21 catheter with pipeline shield.This time everything went as expected.No issues were encountered.In both cases the physician released the load in order to attempt to resolve the issue.In both cases the catheter was damaged distally.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.No patient symptoms or complications were associated with this event.Ancillary devices include a guide catheter: neuron max 088 and apro 55 intermediate catheter, microcatheters: fg13160-0615-1s (x2), fg15150-0615-1s, and a guidewire: synchro 2 soft.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline vantage, stuck inside the distal tip of the phenom 21 catheter, was returned inside a bio-hazard bag and a shipping box.¿ damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The braid's distal and proximal ends were found open with no damage.The distal pushwire appeared to be kinked at 3.6cm from the distal tip coil.No defects were found with the tip coil, distal marker, re-sheathing marker, resheathing pad, or the proximal bumper.The catheter tip and marker were examined, and no damage was found.The catheter body was found to be flattened at a distance of 2.0 cm to 6.0cm from the distal tip.No other anomalies were observed.¿ testing/analysis: the pipeline vantage was pushed out from the catheter lumen with difficulty.The total and usable length were measured within specifications.The catheter was flushed with water and found patent.It was then tested by running an in-house 0.020¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub without issues; however, resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer complaint was confirmed, as the pipeline vantage was returned stuck inside the phenom 21 catheter.The catheter and pushwire were found to be damaged.The observed damage to the catheter (flattening) and pushwire (kinking) indicates that a high force was likely applied.This damage may have occurred when the customer attempted to advance/retrieve the pipeline vantage through the catheter against resistance.However, the cause of the resistance could not be determined.Possible causes of the resistance include vessel tortuosity and a lack of continuous flush with heparinized saline during delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the event was not determined.There was no friction or difficulty during delivery; however, the device could not be resheathed to reposition.Additionally, it was clarified that the third attempt at treatment was successful with the phenom 027 and pipeline shield, not with vantage as previously reported.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23294176
Report Number9617601-2025-02007
Device Sequence Number4783445
Product Code QJP
UDI-Device Identifier00763000399696
UDI-Public(01)00763000399696(17)261129(10)227802786
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG13160-0615-1S
Device Catalogue NumberFG13160-0615-1S
Device Lot Number227802786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight67 KG